Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
What is your current age, height, weight?
25, 188 cm, 63 kg.
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
1 mg. every other day.
What condition was being treated with the drug?
For how long did you take the drug (weeks/months/years)?
3 years and 8 months.
How old were you, and WHEN (date) did you start the drug?
20, August 2016
How old were you when you quit, and WHEN (date) did you quit?
24, May 2020
How did you quit (cold turkey or taper off)?
How long into your usage did you notice the onset of side effects?
The mildest ones were inmediate; gynecomastia was at a year and a half and the insomnia started after three years.
What side effects did you experience that have yet to resolve since discontinuation?
Extreme insomnia, head pressure and little pain on my chest.
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
[X ] Loss of Libido / Sex Drive
[ ] Erectile Dysfunction
[ ] Complete Impotence
[ ] Loss of Morning Erections
[ ] Loss of Spontaneous Erections
[ ] Loss of Nocturnal Erections
[ ] Watery Ejaculate
[ ] Reduced Ejaculate
[ ] Inability or Difficulty to Ejaculate / Orgasm
[ ] Reduced Sperm Count / Motility
[ ] Emotional Blunting / Emotionally Flat
[ ] Difficulty Focusing / Concentrating
[ ] Confusion
[ ] Memory Loss / Forgetfulness
[ ] Stumbling over Words / Losing Train of Thought
[ ] Slurring of Speech
[ ] Lack of Motivation / Feeling Passive / Complacency
[ ] Extreme Anxiety / Panic Attacks
[ ] Severe Depression / Melancholy
[ ] Suicidal Thoughts
[ ] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[ ] Penis curvature / rotation on axis
[X ] Testicular Pain Very mild.
[ ] Testicular Shrinkage / Loss of Fullness
[ ] Genital numbness / sensitivity decrease
[ ] Weight Gain
[X ] Gynecomastia (male breasts) It disappeared despite continuation.
[ ] Muscle Wastage
[ ] Muscle Weakness
[ ] Joint Pain
[ ] Dry / Dark Circles under eyes
[ ] Prostate pain
[ ] Persistent Fatigue / Exhaustion
[ ] Stomach Pains / Digestion Problems
[ ] Constipation / “Poo Pellets”
[ ] Vision - Acuity Decrease / Blurriness
[ ] Tinnitus (ringing or high pitched sound in ears)
[ ] Hearing loss
[ ] Increased hair loss
[ ] Frequent urination
[ ] Lowered body temperature
[X ] Other (please explain) Insomnia, constant head pressure, some shortness of breath, hypersensitivity to sounds.
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
Mirtazapine 15 mg.
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
None. Everything normal.
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
I developed mild insomnia after three years on the medication. It was like this: I always woke up with a strange activation feeling and some dizziness after 5 or so hours of sleep, and it was impossible to go back to sleep. It was the same almost every night and I am someone who never had big trouble sleeping before this. Sometimes it was better, sometimes it was worse, but I could even take naps and there was some very exceptional nights were I slept normally.
After 6 months with this very physical insomnia, having tried a lot of things, I started to think finasteride could be causing it. I stopped for just 17 days without any medical advice, remembering when I had gynecomastia and it dissappeared on its own. Nothing changed and I just restarted finasteride. I started developing a head pressure and like four pills later (a week) I got a night of 0 hours and I couldn’t take any naps, so I was terrified. It was like I was never going to get to sleep despite not having slept at all. I took lorazepam to get through the next night.
I had pretty much the same sensation next nights, but it is unclear how my sleep pattern was because I used lorazepam in a dosified way; I started to believe the terrible things people talked about finasteride and I panicked.
That week I went to the doctor. He told me to stop finasteride (which I obviously already had done after the night of 0 sleep) and asked for some analysis which came normal. He prescribed trazodone.
During the first doses of trazodone I didn’t know how it was helping me. I slept like 3, 2 or 4 hours. There was a very paradoxical night in between, at the second dose of trazodone, when I slept 8+ hours, something that already had happened to me during the mild insomnia. It remains a mystery to me why.
My sensation was that trazodone was stopping working after 4 weeks. I got a night of zero and no sensation of ever going to get sleep and I again panicked, used lorazepam next night and went to the doctor. I now regret a bit not having tried me for next night, but as I could not get any naps I did not think too much about it, it was enough for me.
Head pressure was tremendous since I restarted finasteride and remained almost the same despite nights of decent sleep. It is generalized. I feel it in the middle of my head, in the inside, and it is constant. Lorazepam seemed to disipate it a little. I had a head MRI which showed nothing relevant.
Long story short, I was prescribed mirtazapine which has worked pretty good for eight months and hasn’t given me any side effects, but it likely started to stop working for sleep a month ago so now that I am restarting my master’s degree I am again sleeping 0 to 4 hours. Sometimes the sensation is that I got enough rest despite being half awake.
Of course, I don’t really know what my current ‘natural’ sleep pattern would be like but I am holding the 15mg of mirtazapine. I was recently talking to a member of this site who suffered from extreme insomnia from saw palmetto and has improved a lot with the use of glycine and magnesium, and I will be cautiously looking for routines that promote regeneration.
I remain very positive though having nearly lose my head these days; I am mostly coping with extreme regret issues about having restarted the drug and extremely agravated the insomnia.
I am a passionate person with ups and downs but I am certainly good at bringing energy to get through things.
Also, I was going to say that I kept myself cautious with using this website. I did not want to come and write anything before I had something wide to tell, some general storyline. When so many people come here to tell how they are from one week to another, a lot of info is mixed up; I think it works like that in the general perspective despite how well versed some members are; and, of course, it depends a lot on how the forum is used, but the psychollogical aspect is, in this situation, something to treat with cautiously and it takes a good part in it.
There are more things I would say, like, being this a serious issue which is partially supported by doctors, the fact that this place is not moderated by any doctor really breaks me. But this situation is surreal enough from the beggining in so many aspects.
I wish a great amount of time and some regenerating routine eventually will make my extreme insomnia and head pressure better.